# SDR M7KA20110423#4437

- Difficulty date: April 20, 2011
- Submitted: April 23, 2011
- Operation: Air carrier
- Aircraft: N856MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4437
- Aircraft time: 2,602 hours, 5,104 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 350A2300600151
- Part serial: TB7239
- Condition: Cracked
- Location: Tailboom
- Part time: 2,602 hours, 5,104 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSP, A VISIBLE RADIATING CRACK IN THE PAINT AROUND THE HEAD OF A COUNTERSUNK RIVET ON THE TAILBOOM CONE TO FENESTRON RING JUNCTION WAS NOTED. FOLLOWING CHEMICAL STRIPPING OF THE PAINT IT WAS APPARENT VISUALLY THAT THE SUSPECT AREA OF THE RING JUNCTION WAS CRACKED. FURTHER 3 ADDITIONAL COUNTERSUNK RIVETS ALSO HAD CRACKS RADIATING CENTERED THROUGH THE RIVET BORES THAT WERE NOT APPARENT BEFORE THE PAINT BEING STRIPPED. ALL 4 POSITIONS WERE LOCATED ADJACENT TO ONE ANOTHER IN A STAGGERED PATTERN AND LOCATED APPROX 1" DIAGONALLY FROM ONE ANOTHER. 2 RIVETS ARE WITHIN .3750" OF THE RING FRAME FLANGE EDGE AND EACH HAVE SINGLE CRACKS RADIATING DIRECTLY TO THE FLANGE EDGE FROM THE RIVET CENTERS. THE OTHER 2 RIVETS ARE LOCATED 1" FROM THE FLANGE EDGE AND EACH HAS 2 CRACKS ALIGNED WITH ONE ANOTHER THROUGH THEIR COUNTERSINK BORE CENTERS THAT TERMINATE ON THE FLANGE SURFACE WITH OVERALL LENGTHS NOT LONGER THAN ONE AND A QUARTER INCH. A SINGLE RIVET WITH CRACKS RADIATING IS THE NORMAL FIND FOR THIS TAIL BOOM TO FENESTRON JUNCTION RING FITTING DEFECT. THERE WAS NO EVIDENCE OF RIVETS WORKING AT CRACK LOCATIONS. A REPLACEMENT TAIL BOOM HAS BEEN ORDERED AS NO FIELD REPAIR IS CURRENTLY APPROVED BY THE MFG. THE MFG IS FULLY AWARE OF CRACKING PROBLEMS IN THIS LOCATION AND HAS NEW APPROVED PRE-EMPTIVE REPAIRS AND DESIGN CHANGES BEING IMPLEMENTED AT THIS TIME.
